Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 62, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2009, 6:54 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2009, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 6, 2009, 7:34 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:12 PM EDT | TSTM WND GST 53 | Pompano Beach, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 062254
SVRMFL
FLC011-099-070000-
/O.NEW.KMFL.SV.W.0062.090606T2254Z-090607T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT SAT JUN 6 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 800 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAMARAC...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
TAMARAC...
LAUDERDALE LAKES...
NORTH LAUDERDALE...
MARGATE...
OAKLAND PARK...
COCONUT CREEK...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2643 8006 2640 8006 2638 8007 2634 8007
2629 8007 2622 8009 2616 8010 2608 8022
2616 8045 2650 8015 2644 8005
TIME...MOT...LOC 2254Z 231DEG 13KT 2620 8026
$$
DG2 follow-up statements
864
WWUS52 KMFL 062316
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT SAT JUN 6 2009
FLC011-099-070000-
/O.CON.KMFL.SV.W.0062.000000T0000Z-090607T0000Z/
PALM BEACH FL-BROWARD FL-
716 PM EDT SAT JUN 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NORTH POMPANO BEACH...MOVING NORTHEAST AT 15 MPH. A WIND GUST
OF 53 MPH WAS RECORDED AT THE POMPANO BEACH AIRPORT AT 712 PM WITH
THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEERFIELD BEACH...
BOCA RATON EQUESTRIAN CENTER...
BOCA RATON...
VILLAGES OF ORIOLE...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2643 8006 2640 8006 2638 8007 2629 8007
2622 8009 2616 8010 2617 8019 2626 8033
2650 8015 2644 8005
TIME...MOT...LOC 2316Z 231DEG 13KT 2629 8013
$$
DG558
WWUS52 KMFL 062334
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SAT JUN 6 2009
FLC011-099-062342-
/O.CAN.KMFL.SV.W.0062.000000T0000Z-090607T0000Z/
PALM BEACH FL-BROWARD FL-
734 PM EDT SAT JUN 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE STORMS
HAVE MOVED OFF THE COAST. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
STILL...LIGHTNING STRIKES CONTINUE ACROSS THE AREA BEHIND THE STORMS.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2643 8006 2640 8006 2638 8007 2629 8007
2622 8009 2616 8010 2617 8019 2626 8033
2650 8015 2644 8005
TIME...MOT...LOC 2332Z 231DEG 13KT 2633 8008
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:51 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 4:51 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 451 PM EDT SAT JUN 6 2009 .UPDATE... THE SHOWERS AND THUNDERSTORMS THAT WERE OVER THE METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES HAVE DISSIPATED LATE THIS AFTERNOON. HOWEVER...NEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE EVERGLADES OF BROWARD AND MIAMI-DADE COUNTIES. THESE SHOWERS COULD WORK INTO THE EAST COAST METRO AREAS THIS EVENIGN BEFORE DISSIPATING. THE SHOWERS AND THUNDERSTORMS OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY WILL ALSO CONTINUE TO SLOWLY DECREASE THROUGH REST OF THE AFTERNOON AND EVENING HOURS. SO WILL LOWER THE POPS TO SCATTERED COVERAGE OVER MOST OF THE EAST COAST METRO AREAS...EXCEPT KEEP IT NUMEROUS OVER THE LAKE OKEECHOBEE AREA FOR THE AFTERNOON AND EVENING HOURS. REST OF THE FORECAST LOOKS GOOD AT THIS TIME. && UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 326 PM EDT SAT JUN 6 2009/ ..STRONG TO SEVERE STORMS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON INTERIOR AND EAST COAST METRO AREAS... DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE INTERIOR AND EAST COAST METRO AREAS EARLY THIS AFTERNOON ALONG THE EAST AND WEST COAST SEA BREEZES. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP OVER THESE AREAS THROUGH REST OF THE AFTERNOON HOURS AS THE WEST AND EAST COAST SEA BREEZES COLLIDE...AND AS THE SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO MOVE EAST ACROSS THE CWA. THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DISSIPATE THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS THIS EVENING...AS THE SHORT WAVE CONTINUES TO MOVE EAST INTO THE ATLANTIC WATERS AND THE HEATING OF THE DAY IS LOST. HOWEVER...ANOTHER SHORT WAVE LOCATED OVER THE EASTERN GULF OF MEXICO THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST AND EAST TOWARDS SOUTH FLORIDA TONIGHT AND THROUGH SOUTH FLORIDA ON SUNDAY AROUND BASE OF THE OF THE TROUGH OF LOW PRESSURE LOCATED OVER THE EASTERN GULF OF MEXICO. THIS WILL KEEP THE STEERING FLOW OVER THE CWA FROM THE SOUTHWEST TONIGHT INTO TUESDAY. SO WILL CONTINUE WITH SCATTERED POPS THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS TAPERING DOWN TO ISOLATED POPS AFTER MIDNIGHT. FOR THE WEST COAST METRO AREAS WILL HAVE ISOLATED POPS THIS EVENING BEFORE INCREASING TO SCATTERED POPS AFTER MIDNIGHT. ON SUNDAY...THE POPS HAVE BEEN INCREASE TO LIKELY OVER ALL AREAS OF THE CWA. THE FORECAST SOUNDINGS FROM THE SHORT RANGE MODELS ALSO CONTINUE TO SHOW THE COLD AIR ALOFT BETWEEN -10C AND -11C OVER SOUTH FLORIDA THIS AFTERNOON INTO SUNDAY AFTERNOON OVER THE CWA. SO WILL CONTINUE THE STRONG TO SEVERE WORDING FOR THE INTERIOR AND EAST COAST METRO AREAS THIS EVENING...AND AGAIN FOR SUNDAY AFTERNOON. THE PRIMARY IMPACTS WILL BE HAIL...GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING STRIKES. THE TROUGH OF LOW PRESSURE WILL THEN MOVE THROUGH THE CWA ON MONDAY AND BE EAST OF THE CWA ON TUESDAY ALLOWING FOR RIDGE OF HIGH PRESSURE TO BUILD BACK INTO THE AREA ON TUESDAY. SO THE DEEP TROPICAL MOISTURE WILL SLOWLY DECREASE OVER SOUTH FLORIDA EARLY THIS WEEK...AND SHIFT THE STEERING FLOW BACK TO A SOUTHEAST DIRECTION BY TUESDAY. SO THE HIGHEST POPS WILL SHIFT TO THE LAKE OKEECHOBEE AREA ON MONDAY AND THEN TO THE WEST COAST METRO AREAS ON TUESDAY. EXTENDED FORECAST... THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER SOUTH FLORIDA FOR THE MIDDLE TO END OF NEXT WEEK KEEPING THE SOUTHEAST WIND FLOW OVER THE CWA. THIS WILL KEEP THE HIGHEST POPS OVER THE INTERIOR AND WEST COAST METRO AREAS EACH AFTERNOON WITH ISOLATED TO SCATTERED MAINLY MORNING AND EARLY AFTERNOON HOURS EAST COAST AREAS. THE LONG RANGE MODELS ARE STILL SHOWING A WEAK LOW PRESSURE SYSTEM DEVELOPING IN THE WESTERN CARIBBEAN SEA LATE THIS WEEK AND MOVING NORTH SLOWLY TOWARDS THE SOUTHEAST GULF OF MEXICO OR THE FLORIDA STRAITS THIS WEEKEND. THIS WILL KEEP THE WINDS IN A EASTERLY WIND FLOW AND ALLOW FOR THE WINDS TO INCREASE TO BREEZY CONDITIONS...DUE TO THE TIGHTENING OF THE PRESSURE GRADIENT. AT THE SAME TIME...SOME MORE MOISTURE WILL WORK INTO THE CWA AREA BY THIS WEEKEND. SO HAVE INCREASED THE POPS A LITTLE BIT OVER THE CWA FOR THIS WEEKEND. WILL CONTINUE TO MONITOR THE LATEST LONG RANGE MODEL RUNS ON THE DEVELOPMENT AND MOVEMENT OF THE LOW IN THE CARIBBEAN SEA THIS WEEK. MARINE... THE WINDS WILL REMAIN SOUTHERLY THIS AFTERNOON INTO SUNDAY BEFORE SWINGING TO A EASTERLY DIRECTION EARLY NEXT WEEK. THE WIND SPEEDS WILL BE LESS THAN 15 KNOTS THIS WEEKEND INTO EARLY NEXT WEEK...SO THE SEAS WILL REMAIN BELOW 4 FEET THIS WEEKEND INTO EARLY NEXT WEEK. THEREFORE...BOATING SHOULD BE GOOD ON THE SOUTH FLORIDA WATERS THIS WEEKEND INTO EARLY NEXT WEEK OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUES THIS WEEKEND INTO EARLY NEXT WEEK...DUE TO THE TROPICAL MOISTURE IN PLACE OVER THE AREA. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 88 73 86 / 50 70 40 40 FORT LAUDERDALE 73 88 74 86 / 50 70 40 40 MIAMI 74 89 75 87 / 50 70 40 40 NAPLES 73 87 74 90 / 40 60 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 6, 11:05 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1105 AM EDT SAT JUN 6 2009 FLZ063-066>075-168-172>174-062300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1105 AM EDT SAT JUN 6 2009 ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... ...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE... ...ISOLATED RISK OF SMALL TORNADOES EAST METRO AND COASTAL AREAS... ...WATERSPOUTS POSSIBLE ACROSS ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, LARGE HAIL, AND WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE MOST INTENSE THUNDERSTORM ACTIVITY, AND MAINLY OVER THE EAST COAST METRO AREAS AND EASTERN INTERIOR LOCATIONS. TORNADOES: THERE IS AN ISOLATED CHANCE OF SMALL TORNADOES OVER THE EASTERN METRO AND COASTAL AREAS THIS AFTERNOON. WATERSPOUTS: HIGH ATMOSPHERIC MOISTURE, CLOUD CONVERGENCE BANDS AND HIGH INCIDENCE OF THUNDERSTORMS, MAY RESULT IN THE DEVELOPMENT OF WATERSPOUTS ACROSS THE LOCAL ATLANTIC WATERS TODAY. WIND: WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EAST COAST AND EASTERN INTERIOR TODAY. HAIL: HAIL UP TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EASTERN INTERIOR AND ALONG THE EAST COAST METRO TODAY. FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE MAY PRODUCE URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS, AND MAINLY ALONG THE EAST COAST METRO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA THROUGH NEXT WEEK. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE EAST METRO/COASTAL AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 6, 5:21 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT SAT JUN 6 2009
FLZ067-062200-
INLAND PALM BEACH COUNTY FL-
521 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST PALM BEACH COUNTY...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES WEST OF OKEELANTA AND NEAR LAKE
HARBOR...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
LAKE HARBOR...
OKEELANTA...
SOUTH BAY...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2672 8039 2648 8078 2674 8088 2673 8084
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2682 8070 2685 8065 2691 8062 2693 8057
TIME...MOT...LOC 2120Z 237DEG 11KT 2660 8077
TINGLERSpecial weather statement, Jun 6, 5:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 540 PM EDT SAT JUN 6 2009 FLZ073-062215- INLAND MIAMI-DADE FL- 540 PM EDT SAT JUN 6 2009 ...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER INLAND MIAMI-DADE COUNTY... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 9 MILES SOUTHEAST OF SHARK VALLEY OBS TOWER...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT... RURAL CENTRAL MIAMI-DADE COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2574 8051 2554 8050 2553 8069 2564 8082 TIME...MOT...LOC 2139Z 222DEG 10KT 2559 8065 DG
Special weather statement, Jun 6, 5:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT SAT JUN 6 2009
FLZ071>074-062230-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
558 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORMS MOVING INTO THE WESTERN SUBURBS...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERSECTION KROME
AND U.S. 27 TO 3 MILES WEST OF DORAL TO MICCOSUKEE RESORT...MOVING
EAST AT 20 MPH.
THESE STORMS WILL AFFECT...
MICCOSUKEE RESORT...
INTERSECTION KROME AND U.S. 27...
DORAL...
FIU SOUTH CAMPUS...
MIRAMAR...
PEMBROKE PINES...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL
DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2570 8034 2571 8051 2602 8054 2600 8021
TIME...MOT...LOC 2158Z 268DEG 16KT 2593 8046 2584 8041
2573 8048
DGSpecial weather statement, Jun 6, 6:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT SAT JUN 6 2009
FLZ067-068-071-072-168-172-062245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
613 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN BROWARD MOVING
INTO FAR SOUTHEASTERN PALM BEACH COUNTY...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TAMARAC...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
TAMARAC...
CORAL SPRINGS...
MARGATE...
PARKLAND...
COCONUT CREEK...
NORTH POMPANO BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2639 8007 2634 8007 2629 8007 2620 8009
2614 8034 2628 8042 2644 8009 2639 8007
2639 8006
TIME...MOT...LOC 2213Z 246DEG 16KT 2624 8029
DGSpecial weather statement, Jun 6, 6:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT SAT JUN 6 2009
FLZ071-072-062300-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
625 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORMS MOVING ACROSS METROPOLITAN BROWARD
COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO PEMBROKE
PINES TO MIRAMAR...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG
STORMS WERE DEVELOPING ALONG THE SAWGRASS EXPRESSWAY.
THESE STORMS WILL AFFECT...
WESTON...
PEMBROKE PINES...
MARKHAM PARK...
SAWGRASS MILLS MALL...
DAVIE...
PLANTATION...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2633 8031 2623 8014 2609 8020 2597 8035
2598 8042 2615 8045
TIME...MOT...LOC 2224Z 222DEG 20KT 2609 8039 2603 8035
2598 8036
DGSpecial weather statement, Jun 6, 6:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT SAT JUN 6 2009
FLZ063-062315-
GLADES FL-
628 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS GLADES COUNTY...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF LAKEPORT...MOVING NORTHEAST AT 20
MPH.
THIS STORM WILL AFFECT...
LAKEPORT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2720 8092 2716 8087 2714 8087 2707 8094
2705 8093 2703 8097 2705 8097 2701 8101
2698 8107 2695 8107 2685 8120 2703 8132
2704 8128 2709 8127 2713 8122 2713 8118
2716 8118 2722 8111
TIME...MOT...LOC 2227Z 235DEG 16KT 2700 8119
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 10 hr |
| Jun 6, 12:29 AM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jun 6, 1:43 AM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jun 6, 2:21 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 24 min |
| Jun 6, 2:49 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 6, 4:03 AM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jun 6, 4:17 AM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 6, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 6, 12:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 6, 1:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 41 min |
| Jun 6, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jun 6, 1:54 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 6, 1:55 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 6, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 6, 2:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jun 6, 2:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jun 6, 2:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 6, 2:31 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 69 min |
| Jun 6, 2:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Jun 6, 2:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 6, 2:52 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Jun 6, 3:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Jun 6, 3:13 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 103 min |
| Jun 6, 3:31 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Jun 6, 3:45 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| Jun 6, 4:02 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jun 6, 4:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 6, 4:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jun 6, 5:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Jun 6, 5:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 6, 5:26 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 6, 5:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 6, 5:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jun 6, 6:13 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jun 6, 6:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 6, 6:28 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jun 6, 6:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 34 min |
| Jun 6, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 6, 7:02 PM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 6, 7:14 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 33 min |
| Jun 6, 7:24 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| Jun 6, 7:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.